Kentucky, 2007

Damaging Wind in Kentucky, June 27, 2007

June 27, 2007 · NWS RLX · 1 event in 1 county or zone

Outflow boundaries helped thunderstorms activity to persist into the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Outflow boundaries helped thunderstorms activity to persist into the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 27, 2:15 PM EST, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 27, 2:15 PM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
315 PM EDT WED JUN 27 2007

.SYNOPSIS...
A COLD FRONT BRINGS NEEDED RAINFALL TO THE MOISTURE STARVED MID OHIO
VALLEY THURSDAY AND FRIDAY.  HIGH PRESSURE AND NORTHERLY FLOW
TRANSLATE TO A SEASONAL DRY WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
TRW POPPING UP DUE TO DAYTIME HEATING.  BEST AREA TO RECEIVE
RAINFALL APPEARS TO BE LOCATIONS W OF THE OHIO RIVER WHERE AN UPR
AIR IMPULSE CURRENTLY EXTENDING FROM WRN OH S INTO THE CUMBERLAND
PLATEAU IS AND WL BE MOVING E THIS AFTN.  FORCING STILL REMAINS IFFY
AND WITH THE LACK OF TCU DEVELOPMENT OPTED TO KEEP ISOLD MENTION.
ACTIVITY SHOULD FADE SHORTLY AFTER DUSK AS THE CASE THE PAST FEW
NIGHTS.

FORECAST CHALLENGE REMAINS AREAL EXTENT OF PCPN THU.  NAM HAS BACKED
OFF ONSET OF QPF...WHILE THE GFS AND SREF MEAN CONTINUE TO BE
NSYNC.  ONCE AGAIN SIDED WITH THE LATTER TWO FOR THE AFTN
PACKAGE...WHICH RESULTED IN INCREASING POPS N OF A LINE FM DWU-EKN
TO CAT AND BRINGING LKLY TO A WAYNE-CRW-SNOWSHOE LINE.  CHC POPS
WILL WORK ELSW IN THE WARM SECTOR.  ATMS CONTS TO BE FAVORABLE FOR
DOWNPOURS IN ANY STORM.

DAY2 CONVECTIVE OUTLOOK STILL HAS MOST OF WV IN A SLGT RISK...BUT
WITH PWATS 1-2 STANDARD DEVIATIONS ABOVE NORMAL...WATER LOADING AND
A HIGH FZ LVL /NR 13.5KFT/ SHOULD RESULT IN PULSE/MARGINAL TYPE
STORMS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...

THE GFS SEEMS TO BE A LITTLE MORE CONSISTENT WITH MOVEMENT OF THE
FRONT...AND ALSO IS IN BETTER AGREEMENT WITH SREF.  ALSO DO NOT
AGREE WITH THE NAM ON THE DECREASE IN QPF.  WITH PW VALUES BETWEEN
1.75-2 INCHES...PREFER HIGHER VALUES SOMEWHERE BETWEEN THE NAM AND
GFS.

THAT SAID...BRINGING CAT POPS THROUGH THURSDAY NIGHT AND CONTINUE
LIKELY POPS FROM CRW SOUTH ON FRIDAY. PLENTY OF UPPER SUPPORT NOTED
WITH RRQ OF H250 JET...AND FRONTAL PROGESSION WILL BE SLOWED BY A
WAVE OR TWO ALONG IT.  SEVERE THREAT WILL CONTINUE TO BE FAIRLY
LIMITED WITH WATER LOADING...AND LOSS OF INSTABILITY THURSDAY NIGHT
AND FRIDAY MORNING.  STILL...WITH PLENTY OF MOISTURE AVAILABLE
(12-14C H850 DEWPOINTS AND CONTINUED HIGH PWS) THINK INGREDIENTS ARE
COMING TOGETHER FOR 1 TO 2 INCHES OF RAIN OVER MUCH OF THE CWA.
RAIN WILL MOSTLY COME TO AN END BY MIDDAY FRIDAY ACROSS THE NW HALF
OF CWA.  ONLY SPOTTY SHOWERS ARE FORESEEN ACROSS THE SOUTH BY FRIDAY
EVENING.

DRYING ATMOSPHERE WILL BE THE STORY SATURDAY AND SATURDAY NIGHT AS
SURFACE HIGH BUILDS IN AND CWA GETS INTO FRONT REGION OF H500 RIDGE.
COULD BE A DENSE FOG IN SOME LOCATIONS FOR SUNDAY MORNING.

GENERALLY LIKED MAV/MEX NUMBERS FOR TEMPERATURES OVERALL.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...

LITTLE CHANGE NEEDED TO HPC GRIDS NEEDED. CONTINUED IDEA OF DRY
WEATHER AND SEASONABLE TEMPERATURES FOR SUNDAY AND MONDAY...AS
SURFACE HIGH AND UPPER RIDGE REMAIN IN PLACE.

RIDGE BREAKS DOWN SOMEWHAT STARTING TUESDAY...AND RETURN FLOW SETS
UP AS SURFACE HIGH MOVES OFF THE COAST. FRONTAL BOUNDARY PASSING
THROUGH AT THE END OF THIS WEEK MAY TRY TO MAKE A RUN BACK NORTH AS
A WARM FRONT.  PROBABLY NOT NEARLY THE MOISTURE/SUPPORT IT HAD
PREVIOUSLY...BUT SHOULD BE ENOUGH LIFT FROM OVERRUNNING TO SUPPORT
CHANCE POPS FOR TUESDAY NIGHT AND WEDNESDAY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
MVFR CONDS IN HZ EXPECTED THIS AFTN AND MOST OF THE NIGHT AT AREA
AIRPORTS.  REDUCTION IN FLIGHT CONDITIONS ALSO FCST IN RW/TRW...HWVR
ISOLD TO SCT COVERAGE TOO LOW FOR ANY TAF ATT. A COLD FRONT DROPS S
DURING THE DAY THUR.  THIS WILL BRING RW/TRW DURING THE AFTN
HRS...SINCE THIS IS OUTSIDE THE 24HR WINDOW CB WILL SUFFICE FOR
NOW.

OUTLOOK...18Z THUR THROUGH MON...IFR WX IN RW/TRW FRI.  IN ADDITION
IFR PREDAWN FG PSBL SAT AND SUN.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...29
NEAR TERM...29
SHORT TERM...CL/29
LONG TERM...CL
AVIATION...29
Hazardous weather outlook, Jun 27, 2:49 AM EST, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
349 AM EDT WED JUN 27 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-280800-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
349 AM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE AREA
THURSDAY AFTERNOON THROUGH FRIDAY MORNING. WITH THE FRONT...THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COULD CONTAIN LARGE
HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 27, 4:42 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
542 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     BRIDGEPORT              39.29N 80.26W
06/27/2007                   HARRISON           WV   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN IN BRIDGEPORT AREA AND EAST.

&&

CAMPBELL
Special weather statement, Jun 27, 4:53 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 PM EDT WED JUN 27 2007

WVZ039-040-272230-
UPSHUR WV-BARBOUR WV-
553 PM EDT WED JUN 27 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 553 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES NORTHWEST OF AUDRA
STATE PARK...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
  MOATSVILLE...CENTURY...VOLGA...GALLOWAY...NESTORVILLE AND
  HODGESVILLE.

WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

08
Special weather statement, Jun 27, 5:06 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
606 PM EDT WED JUN 27 2007

WVZ019-020-029-030-272245-
GILMER WV-LEWIS WV-DODDRIDGE WV-RITCHIE WV-
606 PM EDT WED JUN 27 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 606 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTH CENTRAL GILMER
COUNTY...OR ABOUT 9 MILES NORTH OF GLENVILLE...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CAMDEN...
  ALUM BRIDGE...NEWBERNE...TROY...LINN AND LEOPOLD.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE
PRODUCING RAINFALL AMOUNTS OF 0.75 INCHES PER HOUR. THIS WILL CAUSE
PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW
LYING AREAS.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jun 27, 5:10 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
610 PM EDT WED JUN 27 2007

WVZ005-013-024-272245-
WAYNE WV-LINCOLN WV-MINGO WV-
610 PM EDT WED JUN 27 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 610 PM EDT...A STRONG THUNDERSTORM WAS 17 MILES SOUTHWEST OF
HARTS...OR ABOUT 10 MILES EAST OF INEZ...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CRUM...
  WILSONDALE...BREEDEN...NAUGATUCK AND KERMIT.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

26
Special weather statement, Jun 27, 5:41 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
641 PM EDT WED JUN 27 2007

KYZ105-272315-
LAWRENCE KY-
641 PM EDT WED JUN 27 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 641 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES WEST OF BLAINE...
MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
  HOUCKVILLE...FALLSBURG...MARTHA...YATESVILLE LAKE STATE PARK AND
  LOUISA.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

26
Special weather statement, Jun 27, 5:57 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
657 PM EDT WED JUN 27 2007

WVZ020-031-280000-
DODDRIDGE WV-HARRISON WV-
657 PM EDT WED JUN 27 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 657 PM EDT...A STRONG THUNDERSTORM WAS OVER SALEM...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE WOLF
  SUMMIT...MEADOWBROOK...WALLACE...BLANDVILLE...NEW MILTON AND AVON.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1.25
INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.

EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY
LIGHTNING. GO TO A SAFE PLACE IMMEDIATELY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

08

The radar

The Charleston,WV radar (KRLX), 81 km away, was scanning. The volume nearest the first event began at 23:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Boyd

When
June 27, 6:45 PM EST
Where
Boyd County, Ashland to Catlettsburg
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.470, -82.630

Trees were knocked down in scattered locations.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32725.